Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

August 7, 2021Fayette County, Indiana

NWS Wilmington, OH issued this special weather statement at Aug 7, 2021, 7:14 PM EDT for Fayette County, Indiana. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2021, 7:14 PM EDT (23:14 UTC)
Expired
Aug 7, 2021, 7:45 PM EDT
In force
31 min
Issued by
NWS Wilmington, OH
Hail
0.50 in
Wind
50

County Fayette County, IN

The radar

The Indianapolis radar (KIND), 93 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:40 PM EDTTSTM WND DMG1 S Bentonville, INTREES DOWN ON 600 N. TIME ESTIMATED FROM RADAR.
Aug 7, 7:51 PM EDTTSTM WND DMG4 Nne Glenwood, INTREES DOWN ON 300 N. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

881 
WWUS81 KILN 072314
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
714 PM EDT Sat Aug 7 2021
 
INZ050-058-072345-
Fayette IN-Wayne IN-
714 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WAYNE
AND FAYETTE COUNTIES THROUGH 745 PM EDT...

At 714 PM EDT, a strong thunderstorm was reported over Cambridge
City, moving south at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Hail may cause minor damage to outdoor 
         objects.

Locations impacted include...
Connersville, Cambridge City, Hagerstown, Dublin, Glenwood, Waterloo,
Columbia, Bunker Hill, East Germantown, Mount Auburn, Alquina, Mettel
Field, Jacksonburg, Bentonville, Beesons, Springersville and
Falmouth.

This includes I-70 in Indiana between mile markers 134 and 142.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building. 

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
      3994 8520 3986 8504 3959 8504 3957 8530
TIME...MOT...LOC 2314Z 006DEG 23KT 3981 8517 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Hatzos

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:10 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 7, 3:10 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
310 PM EDT Sat Aug 7 2021

.SYNOPSIS...
Warmer and more humid conditions will ramp up over the next
several days, with increasing chances of scattered afternoon
and evening showers and storms through early next week. The
greatest storm chances will be this evening and again midweek
of the upcoming week. Warm overnight low temperatures will make
for persistently muggy conditions.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Scattered activity regenerating near and ahead of overnight MCV
currently in upper Miami and Scioto valleys becoming more
numerous and pushing ESE through the region. The activity is
pushing into a less favorable region in terms of DCAPE, with
marginal MLCAPE values of 1000-1500 J/KG. Generally not
expecting storms to become severe, but certainly some
substantial wind gusts of 40+ kts possible. Have also introduced
late afternoon and early evening isolated shower/thunderstorm
chances for the lower Scioto valley through the evening hours,
but with areas closer to the Ohio River more stable, any
activity here should be short-lived.

Overnight, there is lingering potential for isolated convection
through roughly 06z, some weak low level convergence continuing
through part of the night.

Overnight lows will range from the mid to upper 60s tonight.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
For Sunday, as a mid level ridge builds into the area, this will
push chances for afternoon convection a bit further north, and
allow potential for a more capped environment. Some uncertainty
here with that, but have kept potential for afternoon
convection along the northern fringe of the forecast area
generally along/north of I-70. With the more favorable
instability shifting to the north/northeast, any storms which
develop should be isolated/widely scattered. Ridging and
southerly will also allow temperatures to inch up to 90 to lower
90s.

For Sunday night, while the upper ridge slowly shifts eastward,
it will still dominate the overall regional pattern, but with
continued southerly flow along the back side of the high,
warm/moist conditions will keep overnight lows in the upper 60s
to lower 70s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Scattered thunderstorm activity is expected several days during the
long term period along with heat and humidity.  While several days
have heat index values in the middle to upper 90s, do not have any
days reaching heat advisory criteria at this time. Due to convective
potential limiting heat in certain areas at times, decided to leave
heat mention out of the HWO until there is more confidence in
convection location.

A cold front will move through on Friday and then bring an end to
thunderstorm chances.  Will have to see how this frontal boundary
evolves through the week for the potential for severe weather on
Friday.

Cooler and drier conditions will then be in place for Saturday. With
CAA, increased cloud cover.  In addition with a weak upper level
disturbance and winds off of the lake, cannot rule out the potential
for a few showers across central Ohio.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Slightly diminished complex from lingering MCV continues to
push ESE through the region currently north of KDAY, with
additional development along boundaries out ahead of the
complex. Have introduced VCTS for KDAY/KCMH/KLCK through about
00z, with some lingering TS after this time, but expected to be
sparse enough to not warrant VCTS.

Overall VFR conditions expected, though MVFR possible where
thunderstorms may be prevailing. VFR CU will diminish after 00z,
and while scattered showers could linger, expectation is
isolated enough to not carry VCSH. MVFR visibility expected at
KLUK in the 09-12z timeframe.

OUTLOOK...MVFR conditions possible in afternoon/evening thunderstorms
are possible especially Monday into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...Novak
AVIATION...JDR
Hazardous weather outlook, Aug 7, 3:12 PM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
312 PM EDT Sat Aug 7 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
312 PM EDT Sat Aug 7 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 7, 5:09 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HEAVY RAIN       5 NE DUBLIN             40.17N 83.07W
08/07/2021  M1.57 INCH       DELAWARE           OH   TRAINED SPOTTER

            MEASURED IN 90 MINUTES. LOW SPOTS ON LAWN FLOODED.

&&

HICKMAN
Local storm report, Aug 7, 5:11 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
511 PM EDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLOOD            4 SW WESTERVILLE        40.09N 82.97W
08/07/2021                   FRANKLIN           OH   TRAINED SPOTTER

            WATER OVER ROADS INCLUDING OH-161 IN SPOTS BETWEEN NEW
            ALBANY AND WORTHINGTON.

&&

HATZOS
Special weather statement, Aug 7, 5:11 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
511 PM EDT Sat Aug 7 2021

OHZ054>056-065-072145-
Licking OH-Fairfield OH-Madison OH-Franklin OH-
511 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN,
NORTHWESTERN FAIRFIELD, SOUTHWESTERN LICKING AND NORTHEASTERN MADISON
COUNTIES THROUGH 545 PM EDT...

At 510 PM EDT, a strong thunderstorm was reported over Easton, moving
southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Visibility will be poor and hydroplaning
         is possible.

Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Pickerington, Worthington, Bexley,
Jefferson, Pataskala, Canal Winchester, Groveport, Plain City, West
Jefferson, Minerva Park, Ohio State University and Beechwood Trails.

This includes the following Interstates...
 I-70 in Ohio between mile markers 80 and 121.
 I-71 in Ohio between mile markers 99 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3982 8263 3988 8337 4011 8334 4011 8317
      4014 8317 4009 8262
TIME...MOT...LOC 2110Z 307DEG 12KT 4004 8295

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ch
Special weather statement, Aug 7, 5:43 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wilmington OH
543 PM EDT Sat Aug 7 2021

OHZ051-053-061-062-072215-
Montgomery OH-Clark OH-Greene OH-Miami OH-
543 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN CLARK,
NORTHWESTERN GREENE, NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI
COUNTIES THROUGH 615 PM EDT...

At 542 PM EDT, a strong thunderstorm was reported over Northridge,
moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Xenia,
Trotwood, Vandalia, Bellbrook, Oakwood, Yellow Springs,
Wright-Patterson Afb, Enon, Wilberforce, Riverside, Shiloh, Green
Meadows, Fort Mckinley, Phoneton and Hustead.

This includes the following Interstates...
 I-70 in Ohio between mile markers 34 and 46.
 I-75 in Ohio between mile markers 52 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3984 8383 3972 8389 3964 8406 3979 8429
      3993 8413
TIME...MOT...LOC 2142Z 312DEG 10KT 3982 8415

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hatzos
Local storm report, Aug 7, 6:26 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HEAVY RAIN       RIVERSIDE               39.78N 84.12W
08/07/2021  M1.25 INCH       MONTGOMERY         OH   AMATEUR RADIO

            MINOR STREET FLOODING REPORTED.

&&

HICKMAN
Special weather statement, Aug 7, 7:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
714 PM EDT Sat Aug 7 2021

INZ050-058-072345-
Fayette IN-Wayne IN-
714 PM EDT Sat Aug 7 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WAYNE
AND FAYETTE COUNTIES THROUGH 745 PM EDT...

At 714 PM EDT, a strong thunderstorm was reported over Cambridge
City, moving south at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Connersville, Cambridge City, Hagerstown, Dublin, Glenwood, Waterloo,
Columbia, Bunker Hill, East Germantown, Mount Auburn, Alquina, Mettel
Field, Jacksonburg, Bentonville, Beesons, Springersville and
Falmouth.

This includes I-70 in Indiana between mile markers 134 and 142.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3979 8530 3979 8522 3987 8522 3987 8520
      3994 8520 3986 8504 3959 8504 3957 8530
TIME...MOT...LOC 2314Z 006DEG 23KT 3981 8517

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hatzos

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:12 PM EDTSpecial Weather StatementILNAuglaize33 min
Aug 7, 2:22 PM EDTSpecial Weather StatementILNShelby23 min
Aug 7, 3:18 PM EDTSpecial Weather StatementILNDelaware27 min
Aug 7, 3:33 PM EDTSpecial Weather StatementILNUnion27 min
Aug 7, 3:48 PM EDTSpecial Weather StatementILNUnion27 min
Aug 7, 4:15 PM EDTSpecial Weather StatementILNDelaware30 min
Aug 7, 4:30 PM EDTSpecial Weather StatementILNMadison30 min
Aug 7, 4:41 PM EDTSpecial Weather StatementILNMiami34 min
Aug 7, 4:45 PM EDTSpecial Weather StatementILNFranklin30 min
Aug 7, 4:47 PM EDTAreal Flood AdvisoryILNUnion3 hr
Aug 7, 5:02 PM EDTSpecial Weather StatementILNDarke28 min
Aug 7, 5:04 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Licking3 hr
Aug 7, 5:11 PM EDTSpecial Weather StatementILNFranklin34 min
Aug 7, 5:43 PM EDTSpecial Weather StatementILNGreene32 min
Aug 7, 5:51 PM EDTSevere Thunderstorm WarningILNDarke39 min
Aug 7, 6:09 PM EDTAreal Flood AdvisoryILNMontgomery3 hr
Aug 7, 6:20 PM EDTSevere Thunderstorm WarningILNWayne55 min
Aug 7, 6:48 PM EDTAreal Flood AdvisoryILNWayne3 hr
Aug 7, 7:34 PM EDTSevere Thunderstorm WarningILNFayette, Wayne41 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.